Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 240, NWS Shreveport, LA

July 14, 2017Bienville Parish, Bossier Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 14, 2017, 4:58 PM CDT for Bienville Parish, Bossier Parish, Webster Parish, Louisiana. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 14, 2017, 4:58 PM CDT (21:58 UTC)
Expired
Jul 14, 2017, 6:00 PM CDT
In force
62 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bienville Parish, LA, Bossier Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 50 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.0 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1414 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1414 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
958 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:44 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 14, 4:44 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
444 PM CDT Fri Jul 14 2017

.DISCUSSION...
This afternoon showers and thunderstorms continued to develop and
spread South across Southeast Oklahoma and Southwest and South
Central Arkansas along and ahead of an outflow boundary that
rounded the Northeast periphery of the upper level ridge of high
pressure over the Southern Plains. Also associated with the
Southwest periphery of an Eastern U.S. trough of low pressure.
To the South across Northeast and East Texas, Northwest and North
Central Louisiana scattered showers and thunderstorms developed
with the shear axis over the Four State Region in the unstable
region with available moisture and afternoon heating. The
thunderstorms that have developed have and will produced
additional outflow boundaries that will produce more thunderstorms
along the intersection and in wake of those boundaries.
Convection should decrease in coverage after sunset, but the
system from the North and the numerous outflow boundaries will
linger later into the evening before decreasing. Some of the
storms may become severe during the rest of the afternoon and
into the evening. As the ridge becomes more established across
the Rockies and out across the Plains through the weekend a cold
front associated with the Eastern trough will move into parts of
South Arkansas and Eastern Oklahoma but become nearly stationary
before an nudge South over the Eastern end, but the front will
wash our over the Interstate 20 corridor. Showers and
thunderstorms are expected to develop during the day on Saturday
and Sunday due to a combination of available moisture, daytime
heating and a weak shear axis in place. The majority of the
convection will be over the Southern 2/3rds of the forecast area
generally South of a Texarkana to Magnolia line. By the start of
the work week the upper level ridge of high pressure will expand
from the weekend position and into the Western Tennessee
Valley and the lower Mississippi Valley including the Four State
Region with the shear axis along the Gulf Coast, which means that
the extended period from Tuesday to the end of next week and into
next weekend will see warming temperatures well into the 90/s
from the Northwest tapering to the Southeast. I have trended
higher than mos guidance given that the ridge continues to build
overhead allowing for more sun and drying resulting in heat
buildup. /06/

&&

.PREV DISCUSSION... /issued 1132 AM CDT Fri Jul 14 2017/

AVIATION...
A weak shear zone along the Gulf Coast will continue seabreeze TSTMS
through this weekend. Expect TSTM development during the day as the
seabreeze develops along the coast in the morning and then moves N
inland and dissipates during the evening sunset across the ArkLaTex.

A moist airmass with precipitable water values upwards of two inches
to continue through the weekend as well, therefore SCT MVFR ceilings
and VSBY remain possible over NE LA and SE AR for the weekend
mornings near and shortly after sunrise.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74  94  74  93 /  30  50  30  40
MLU  74  93  74  92 /  30  50  30  40
DEQ  72  94  72  94 /  30  40  20  20
TXK  73  94  73  94 /  30  50  20  30
ELD  73  93  73  92 /  30  50  20  30
TYR  74  95  74  93 /  20  50  30  40
GGG  74  94  73  93 /  20  50  30  40
LFK  74  94  74  94 /  30  50  30  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

06/08
Hazardous weather outlook, Jul 14, 1:05 PM CDT, 3 hours 53 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
105 PM CDT Fri Jul 14 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-151100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
105 PM CDT Fri Jul 14 2017

This Hazardous Weather Outlook is for portions of South Central
and Southwest Arkansas, North Central and Northwest Louisiana,
Southeast Oklahoma, and East and Northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered showers and thunderstorms will develop and linger into
the evening before dissipating. Locally heavy rainfall due to the
slow movement of the storms will occur and thunderstorms will
be accompanied by deadly lightning and gusty winds of 25 to 30
MPH. Afternoon temperatures will climb into the lower and middle
nineties, and when combined with the relative humidity values
expected to produce heat indices from 100 to near 105 degrees.
A few sites may see isolated higher heat index values above
105 degrees briefly. No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and thunderstorms will occur through Sunday
with the approach and passage of an upper level disturbance and
associated surface front. These features will linger over the
four State Region Monday and Tuesday, with the potential for
additional scattered showers and thunderstorms. Gusty winds of 25
to 30 MPH along with brief but locally heavy rainfall and deadly
lightning will occur in and near the thunderstorms. Convection
should become more isolated by Wednesday, as an upper level ridge
of high pressure builds into the region pushing activity to the
South.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, should not be needed through tonight.

06

In the hours before

Special weather statement, Jul 14, 3:29 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
329 PM CDT FRI JUL 14 2017

ARZ060-061-071-142115-
Hempstead AR-Lafayette AR-Nevada AR-
329 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HEMPSTEAD...
NORTHEASTERN LAFAYETTE AND SOUTHERN NEVADA COUNTIES UNTIL 415 PM
CDT...

At 328 PM CDT, emergency management reported a strong thunderstorm
over Garland, or 7 miles west of Lewisville. This storm was nearly
stationary.  Also expect gusty winds near Fouke, Arkansas.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stamps, Lewisville, Buckner, Rosston, Willisville, Bodcaw, Bluff
City, Cale, Patmos, Young, Waterloo, Falcon, Mount Moriah, Morris and
Piney Grove.

LAT...LON 3351 9311 3344 9327 3344 9336 3338 9340
      3329 9361 3345 9372 3378 9310
TIME...MOT...LOC 2028Z 067DEG 4KT 3336 9371

VIII.
Special weather statement, Jul 14, 3:48 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
348 PM CDT FRI JUL 14 2017

LAZ004>006-142130-
Lincoln LA-Union LA-Claiborne LA-
348 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHEASTERN
CLAIBORNE AND NORTH CENTRAL LINCOLN PARISHES UNTIL 430 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cooley, or 11 miles southeast of Junction City. This storm was nearly
stationary.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Bernice, Cooley, Spearsville, Lillie, Summerfield and Corney Lake.

LAT...LON 3297 9259 3282 9251 3268 9275 3293 9287
TIME...MOT...LOC 2048Z 067DEG 4KT 3288 9263

VIII.
Special weather statement, Jul 14, 3:57 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Shreveport LA
357 PM CDT FRI JUL 14 2017

ARZ070-071-142145-
Lafayette AR-Miller AR-
357 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MILLER AND SOUTHWESTERN
LAFAYETTE COUNTIES UNTIL 445 PM CDT...

At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Fouke, or 19 miles east of Atlanta. This storm was
nearly stationary.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Brightstar, Fort Lynn, Canale, Kiblah, Pleasant Valley and Gin City.

LAT...LON 3325 9378 3309 9370 3302 9382 3302 9395
      3320 9404 3321 9404
TIME...MOT...LOC 2057Z 067DEG 3KT 3315 9383

VIII.
Special weather statement, Jul 14, 4:35 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Shreveport LA
435 PM CDT FRI JUL 14 2017

LAZ002-003-012-142215-
Bossier LA-Bienville LA-Webster LA-
435 PM CDT FRI JUL 14 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
NORTHWESTERN BIENVILLE AND EAST CENTRAL BOSSIER PARISHES UNTIL 515 PM
CDT...

At 435 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Gibsland to near Haughton. Movement was
southeast at 15 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Haughton, Sibley, Gibsland, Doyline, Dubberly, Heflin, Bryceland,
Mount Lebanon, Curtis, Lake Bistineau South, Plum Orchard Landing,
Sailes, Noles Landing, Lake Bistineau North, Ogden and Ada.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Shreveport.

&&

LAT...LON 3243 9296 3236 9340 3250 9354 3259 9309
      3258 9307
TIME...MOT...LOC 2135Z 299DEG 11KT 3252 9304 3247 9348

13
Local storm report, Jul 14, 4:54 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
454 PM CDT FRI JUL 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     3 E ATHENS              32.66N 92.97W
07/14/2017                   CLAIBORNE          LA   LAW ENFORCEMENT

            TREES DOWN.

&&

AS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 5:07 PM CDTSpecial Weather StatementSHVHarrison38 min
Jul 14, 6:05 PM CDTSpecial Weather StatementSHVHarrison40 min
Jul 13, 7:09 PM CDTSevere Thunderstorm WarningSHVWebster66 min
Jul 14, 3:48 PM CDTSpecial Weather StatementSHVLincoln42 min
Jul 14, 3:59 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo23 min
Jul 14, 4:08 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union67 min
Jul 14, 4:35 PM CDTSpecial Weather StatementSHVBienville40 min
Jul 14, 5:25 PM CDTSpecial Weather StatementSHVOuachita50 min
Jul 14, 5:36 PM CDTSevere Thunderstorm WarningSHVBienville, Bossier, Caddo, Natchitoches, Red River54 min
Jul 14, 6:33 PM CDTSpecial Weather StatementSHVNatchitoches42 min
Jul 14, 3:29 PM CDTSpecial Weather StatementSHVNevada46 min
Jul 14, 3:57 PM CDTSpecial Weather StatementSHVMiller48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.